New Complications Found From Excessive Vitamin Consumption

New research studies are showing that there are even more complications and adverse side effects that come from taking too many vitamins. While you might be thinking that taking vitamins is good for your body, but more research is coming out that shows just how toxic the vitamins and other supplements are to your body. A lot of people take vitamins because they believe they are doing the right thing, especially if they don’t eat the recommended fruits and vegetables on a daily basis, but it’s important to follow the directions and not take more than recommended. If you are someone who is currently thinking about taking vitamins or you are already taking vitamins as part of your daily routine, then here are some of the adverse effects that could happen if you take too many vitamins.

vitamons

Interactions with prescription medications

Vitamins might be a good thing for some, but taking vitamins everyday can lead to severe complications if you are on prescription medications. Some prescriptions can increase the level of the vitamin that enters your bloodstream, and can result in serious life-threatening complications. Some vitamins ca also alter the effectiveness of a medication and can either make it enter your bloodstream too quickly, or it can make the medication useless. Taking a lot of vitamins, especially calcium, can affect absorption of antibiotics and make them useless as well. It is important to always check with your doctor if you are taking prescription medications before you start a daily vitamin regimen to make sure it will not alter or void the medication.

Temporary reactions


If you consume a high intake of a particular vitamin or mineral over a short period of time, this could lead to many types of temporary reactions. Vitamin B2, which is riboflavin, can cause a yellow discoloration of your urine. Vitamins that contain beta-carotene will often give your skin a yellow or orange tint, which might make you look like you have a fake tan. Taking excessive amounts of magnesium or vitamin C can cause temporary bouts of diarrhea, lasting no more than a day. Gastrointestinal upsets might occur if you take excessive amounts of iron and could include an upset stomach, bloating, cramping and gas. Sometimes taking too much choline can cause your sweat to have a fishy odor to it and that could last up to a couple of days. These temporary symptoms will usually go away within a short period of time and rarely last over 48 hours. When you have a temporary reaction to excessive vitamin consumption, you want to stop taking those vitamins so that the symptoms can go away on their own.

Could increase the development of cancer

Some vitamins consumed excessively could actually increase your risk of developing cancer or increasing the growth of an existing cancer. This increased risk is usually associated with supplements that contain zinc, beta-carotene, retinol, and selenium. It is not known why excessive amounts of certain vitamins increase the risk of cancer but it is something to be aware of. When you have cancer, various types of vitamins and minerals can affect the cancer cells and other cells within the body. Excessive amounts of vitamins could increase the cancer cell production rate, which is why the growth of cancer could increase. You might be thinking that there are a lot of things out there that are said to cause cancer so it’s hard to know what is really causing the cancer and what isn’t, but you have to weigh whether the risk of potentially getting cancer is small enough that the benefits outweigh it.

Toxic accumulation

You can actually build up a level of toxic accumulation of vitamins in your body if you take excessive amounts. Sometimes the nutrient or vitamin can be difficult for your body to excrete, which means it builds in your bloodstream. The excess amounts of vitamins in your bloodstream can damage tissues within your body. Most commonly, vitamin A, retinol, iron, cooper and manganese can accumulate in your liver to toxic levels. Taking vitamins to an excess is just like any other pills you might take in that you can have too much in your system. Too much of any type of vitamin, nutrient or other medication could result in toxicity which can lead to an overdose. When you cram excessive amounts of vitamins in your system, you do not give your body enough time to digest or process the nutrients, which is why it begins building in your bloodstream.

Depletion of nutrients in the body

In order to have a healthy lifestyle, you need a balanced diet of all essential vitamins and nutrients. When you take vitamins excessively, you are essentially throwing your whole body out of whack and creating an imbalance of vitamins in the body. If you take an excess of one vitamin, you should actually be throwing your body off balance when it comes to another vitamin. For example, taking too much zinc causes copper deficiency and taking too much vitamin C can cause increase iron accumulation. Your body needs specific amounts of vitamins and minerals in order to function properly, so taking an excess of one can deplete another. This excess of a certain vitamin in your body can deplete your body of many other essential vitamins and nutrients and can lead to many serious health complications such as anemia from loss of iron.

These are just a few of the new complications that can occur to you because of vitamins, and you need to be aware that just because something is supposed to be healthy doesn’t mean it is. You also need to be aware that even though vitamins are regulated by the Food and Drug Administration, since they are classified as “dietary supplements” but this does not mean that there aren’t risks associated with them. You also should make sure to talk to your doctor before starting any vitamin regimen because vitamins can interact with medications and render them useless, and also your doctor would want to know just in case you begin noticing severe side effects, which could be the result of your medication or the vitamins.




LEAVE A REPLY